What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 9, 7:42 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 9, 7:42 PM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
842 PM EDT Tue Jul 9 2019
.UPDATE...
Made a few adjustments to the POPs through the overnight period to
fit current trends. Overall, activity will continue to diminish in
coverage and intensity, but I have stretched at least a slight chance
for precipitation through the overnight period into tomorrow morning.
Otherwise, grids remain on track. I did tweak temperature and dew
point hourly grids to reflect current rain-cooled areas.
20
&&
.PREV DISCUSSION... /Issued 725 PM EDT Tue Jul 9 2019/
..00Z Aviation Forecast Discussion...
SHORT TERM /Tonight through Wednesday Night/...
The short term period begins with weak ridging at the surface in
portions of northeastern Georgia with upper level ridging nosing
into portions of northwestern Georgia. South of the area, the
weak low that had been over the area previously is drifting into
the Gulf where it is expected to strengthen. For the rest of this
afternoon and evening chances for showers and thunderstorms will
continue with some enhancement by a weak boundary lingering across
the area. Have included chance pops across much of the area with
likely pops across central Georgia. PW values are high across the
area, around 2.0 to 2.2 inches, so any storms will have the
potential for heavy rain leading to possible localized flooding
issues. WPC has also outlooked much of northern and eastern
Georgia in a Marginal Risk for excessive rainfall. In addition,
there's plenty of instability across the area so a few strong to
isolated severe storms isn't out of the question. For Wednesday,
with no change in airmass and a weak boundary lingering across the
area, showers and storms will be possible again mainly in the
afternoon and evening.
Temperatures today are expected to be in the upper 80s to mid 90s
across the area. Across portions of northeastern Georgia
temperatures are just slightly lower than surrounding areas due to
increased cloud cover and easterly flow. Overnight low temperatures
will be in the low to mid 70s with upper 60s in the mountains.
Temperatures on Wednesday will be just a couple degrees cooler than
today, with highs in the upper 80s to low 90s. With dewpoints in the
mid 70s today, heat indices will be in the 99 to 104 range, which is
just below advisory criteria. A couple isolated spots have reached
near 105 for a brief period of time, so those with outdoor plans
should take precautions while outdoors, practice good heat safety,
and drink plenty of water.
Reaves
LONG TERM /Thursday through Tuesday/...
Only tweaks to the long term based on the latest guidance.
BDL
PREVIOUS DISCUSSION...
As an upper trough swings through the Great Lakes region, a weak
cold front will be pushed southward into north Georgia on Thursday.
This front will provide a focus for an increase in shower and
thunderstorm activity as plentiful moisture will remain in place
with PWATs at or above 2" areawide.
Meanwhile, a primary concern through this time frame will be the
development and track of the expected tropical system over the
northern Gulf. Guidance has continued to trend toward a slow
westerly track across the northern Gulf. Both the ECMWF and GFS
currently favor an eventual journey to the Texas or Louisiana
coastline and then northward inland across the ArkLaTex region by
late weekend into early next week. With that being said,
variability between model runs persists, and significant
uncertainty remains regarding the eventual track.
Assuming current trends, direct impacts would be relatively muted
for Georgia. The weak stationary front draped across the area
will funnel tropical moisture from the system northeastward and
bring elevated rainfall chances into at least the first half of
the weekend. Locally heavy rainfall can thus be expected as a
result. The evolution of this anticipated tropical system will
continue to be monitored over coming days for any changes that
could impact the forecast for the local area.
Temperatures will remain very near normal through the weekend given
increased cloud cover and convective coverage; however, continued
elevated dewpoints will keep heat indices outside of any storms
several degrees warmer than the air temperature.
RW
BDL
AVIATION...
00Z Update...
VFR conditions will predominate across the area outside of isolated
to scattered convection through 06Z. MVFR or lower ceilings
developing and spreading westward across much of the forecast area
between 06Z and 14Z. Much of the area will see ceilings drop to at
least IFR levels by 09Z-12Z. Conditions improving across the area
after 14Z with most areas MVFR or higher by 16Z-18Z. Convective
coverage will diminish overnight, increasing once again by midday
Wednesday. East to southeast winds through the period, generally 4-
9kt.
//ATL Confidence...00Z Update...
Medium confidence on timing and extent of MVFR and lower ceilings.
Medium to high confidence on all other elements.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 89 72 89 / 40 50 40 60
Atlanta 74 89 74 89 / 30 40 30 60
Blairsville 67 84 67 84 / 40 40 40 70
Cartersville 73 91 73 91 / 30 40 30 60
Columbus 76 92 75 91 / 50 60 40 60
Gainesville 72 87 72 87 / 40 40 40 60
Macon 74 92 73 90 / 50 60 40 60
Rome 73 92 73 91 / 50 40 20 60
Peachtree City 73 90 73 89 / 40 40 30 60
Vidalia 75 91 74 92 / 50 60 40 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...20
LONG TERM....BDL
AVIATION...20
Hazardous weather outlook, Jul 9, 7:45 PM EST, 1 hour 51 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
845 PM EDT Tue Jul 9 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
845 PM EDT Tue Jul 9 2019
This Hazardous Weather Outlook is for portions of North and Central
Georgia.
.DAY ONE...Tonight...
Scattered evening thunderstorms can be expected, becoming isolated
after after midnight. While the threat for severe thunderstorms
remains low, a few strong thunderstorm will be possible with heavy
rainfall, brief gusty winds, and frequent cloud-to-ground lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Scattered to numerous thunderstorms are expected each day with the
highest thunderstorm coverage during the afternoon and evening
hours. Strong to isolated severe storms will be possible, with gusty
winds, heavy rainfall, and cloud-to-ground lightning the primary
threats. The heavy rain could lead to localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight, but spotters
are encouraged to report any significant rainfall, wind or
damage.
In the hours before
Special weather statement, Jul 9, 7:35 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT Tue Jul 9 2019
GAZ002-003-100045-
Catoosa GA-Walker GA-
835 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CATOOSA AND WALKER
COUNTIES UNTIL 845 PM EDT...
At 834 PM EDT...a strong thunderstorm was near Noble, or near
Lafayette...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Fort Oglethorpe, Chickamauga, Linwood, Noble, Cooper
Heights, Rock Spring and Blue Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3480 8516 3465 8531 3480 8545 3482 8545
3491 8526
TIME...MOT...LOC 0034Z 056DEG 13KT 3479 8531
WIND...40MPHSpecial weather statement, Jul 9, 7:44 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
844 PM EDT Tue Jul 9 2019
GAZ002-003-100115-
Catoosa GA-Walker GA-
844 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA AND SOUTHERN WALKER
COUNTIES UNTIL 915 PM EDT...
At 844 PM EDT...a line of strong thunderstorms was along a line
extending from Ringgold to 6 miles southeast of Sulpher Springs...and
moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Ringgold, Chickamauga, Linwood, Boynton, Beaumont, Noble,
Wood Station, Blue Spring and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3483 8507 3481 8511 3482 8513 3478 8514
3459 8542 3459 8548 3471 8548 3474 8546
3484 8534 3499 8508
TIME...MOT...LOC 0044Z 011DEG 6KT 3491 8513 3466 8546
WIND...40MPHSpecial weather statement, Jul 9, 7:47 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Tue Jul 9 2019
GAZ019-100115-
Floyd GA-
847 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
915 PM EDT...
At 847 PM EDT...a strong thunderstorm was near Coosa, or 9 miles
northeast of Forney...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cave Spring and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3430 8535 3420 8524 3408 8540 3408 8541
3409 8542 3426 8546
TIME...MOT...LOC 0047Z 049DEG 9KT 3420 8538
WIND...40MPHSpecial weather statement, Jul 9, 8:32 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 PM EDT Tue Jul 9 2019
GAZ002>004-011-100200-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-
932 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...WESTERN
WHITFIELD...CATOOSA AND SOUTHERN WALKER COUNTIES UNTIL 1000 PM EDT...
At 931 PM EDT...a line of strong thunderstorms was along a line
extending from Ringgold to 6 miles northeast of Mentone...and moving
south at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Ringgold, Tunnel Hill, Center Post, Linwood, Beaumont,
Noble, Wood Station and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8508 3486 8502 3453 8545 3463 8553
3464 8552 3467 8550
TIME...MOT...LOC 0131Z 004DEG 5KT 3492 8508 3462 8548
WIND...50MPHSpecial weather statement, Jul 9, 8:51 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
951 PM EDT Tue Jul 9 2019
GAZ011-019-100215-
Chattooga GA-Floyd GA-
951 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND
WESTERN FLOYD COUNTIES UNTIL 1015 PM EDT...
At 951 PM EDT...a strong thunderstorm was near Fullerton, or 10 miles
northeast of Cedar Bluff...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chattoogaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3437 8545 3433 8533 3416 8543 3416 8544
3418 8544 3435 8547
TIME...MOT...LOC 0151Z 031DEG 6KT 3428 8543
WIND...40MPHSpecial weather statement, Jul 9, 9:14 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1014 PM EDT Tue Jul 9 2019
GAZ011-100245-
Chattooga GA-
1014 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA COUNTY
UNTIL 1045 PM EDT...
At 1014 PM EDT...a strong thunderstorm was over Chattoogaville, or 10
miles east of Little River Canyon National Preserve...moving
west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyerly, Chattoogaville and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3446 8541 3434 8536 3429 8540 3429 8546
3443 8549
TIME...MOT...LOC 0214Z 053DEG 5KT 3434 8545
WIND...40MPH